Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 3, NWS Cheyenne, WY

May 5, 2023Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 5, 2023, 5:32 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2023, 5:32 PM MDT (23:32 UTC)
Expired
May 5, 2023, 6:15 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 174 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2023-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2023-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WUUS55 KCYS 052332
SVRCYS
NEC033-123-060015-
/O.NEW.KCYS.SV.W.0003.230505T2332Z-230506T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
532 PM MDT Fri May 5 2023

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Eastern Cheyenne County in the Panhandle of Nebraska...
  Southeastern Morrill County in the Panhandle of Nebraska...

* Until 615 PM MDT.

* At 531 PM MDT, a severe thunderstorm was located over Sunol, or 9
  miles east of Sidney, moving east at 45 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Sidney, Lodgepole, Dalton, Gurley, Colton, Sunol and Sidney
  Airport.

This includes Interstate 80 in Nebraska between mile markers 58 and
77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4100 10262 4100 10300 4150 10298 4158 10264
      4140 10263 4139 10261
TIME...MOT...LOC 2331Z 267DEG 45KT 4116 10279 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Wills
2 follow-up statements
527 
WWUS55 KCYS 052347
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
547 PM MDT Fri May 5 2023

NEC033-123-060015-
/O.CON.KCYS.SV.W.0003.000000T0000Z-230506T0015Z/
Cheyenne NE-Morrill NE-
547 PM MDT Fri May 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EASTERN CHEYENNE AND SOUTHEASTERN MORRILL COUNTIES...

At 547 PM MDT, a severe thunderstorm was located near Chappell,
moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lodgepole, Colton and Sunol. 

This includes Interstate 80 in Nebraska between mile markers 62 and
77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4100 10262 4100 10292 4151 10293 4158 10264
      4140 10263 4139 10261
TIME...MOT...LOC 2347Z 267DEG 45KT 4117 10252 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Wills
596 
WWUS55 KCYS 060005
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
605 PM MDT Fri May 5 2023

NEC033-123-060015-
/O.EXP.KCYS.SV.W.0003.000000T0000Z-230506T0015Z/
Cheyenne NE-Morrill NE-
605 PM MDT Fri May 5 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES WILL EXPIRE AT 615 PM MDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 4100 10262 4100 10292 4151 10293 4158 10264
      4140 10263 4139 10261
TIME...MOT...LOC 0005Z 267DEG 45KT 4118 10229 

$$

Wills

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:29 PM MDT, 3 minutes earlier.

Area forecast discussion, May 5, 5:29 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
529 PM MDT Fri May 5 2023

.SHORT TERM...(This evening through Saturday night)
Issued at 231 PM MDT Fri May 5 2023

KEY MESSAGES:

1) Marginal to Slight Risk in effect through this evening for the
severe thunderstorm threat across portions of eastern Wyoming and
the Nebraksa panhandle. Primary hazards will include lightning,
strong winds, and potentially large hail.

2) Thunderstorm chances are more isolated tomorrow with the best
chances at higher elevations with snow showers in the mountains.

3) Temperatures will be a few degrees cooler Saturday with high
temperatures in the 60s to low 70s and lows in the 30s to 40s.

DISCUSSION: Thunderstorm initiation has begun across far southeast
Wyoming and the southern Nebraska panhandle where a moisture
convergence boundary has set up. In addition, there is a line of
discrete cells firing up along a line from near Bill, WY to
Alliance, NE where a stationary front is currently positioned. The
primary limiting factor for the thunderstorms at the moment is the
lack of shear. Due to this, the storms are quite "pulsey" at the
moment. The RAP is showing better shear values coming into play
later this evening as the LLJ develops, increasing flow aloft,
mainly across the Nebraska panhandle this evening. Unfortunately, as
the better shear values begin to come into play, the instability is
not as potent due to it being well past peak daytime heating.
However, if the discrete cells do form into a line as many HiRes
models are showing, the increased shear will help sustain them
into overnight hours.

Tomorrow, much drier air moves into place at lower and mid-levels,
and as the trough shift eastward, so does the better moisture and
instability. The best chance for thunderstorms will be in higher
elevations and in the mountains. Any thunderstorms that do develop
and move off the higher terrain will likely be high-based and will
not produce much, if any rainfall.

There is also a marginal High Wind threat, primarily in wind-prone
areas of southeast Wyoming (Arlington and Bordeaux) with strong
westerly winds and subsidence in place. West wind gusts 40 to 50 mph
are possible in the afternoon, mainly between noon and 6 pm.

.LONG TERM...(Sunday through Friday)
Issued at 231 PM MDT Fri May 5 2023

Medium to long range models continue to show a rather unsettled
weather pattern for most of next week with maybe a brief lull in
thunderstorm activity earlier in the week around Monday.

All models show generally the same pattern with the Omega Block
over central Canada gradually breaking down with a train of storm
systems moving out of the Pacific undercutting the broad ridge. West
to southwest flow aloft is expected for the central Rocky and
adjacent high plains as these Pacific storm systems move northeast
across the Great Basin Region and into the northern Rocky Mountain
Region. Several upper level disturbances will push across the forecast
area every 18 to 24 hours, the strongest of which looks to be arriving
on Tuesday. In addition, an active jet stream will remain nearly
stationary over the forecast area and near the Colorado/Wyoming border
Sunday through Wednesday, with individual jet streaks embedded in the
mean flow aloft. With areas of enhanced upper level difluent flow,
could see a more widespread coverage of thunderstorms than current
models suggest. May see an area of more organized convection/squall
lines east of the Wyoming border later on Tuesday due to moist
southerly flow and a potent low level jet developing Tuesday night.
Kept POP on the high side and higher than most guidance, especially
across southeast Wyoming and southern Nebraska. Kept high temperatures
near or slightly above average for this time of the year and generally
in the 60s to mid 70s for most areas. Morning lows will be seasonably
cool, but around average.

By late wednesday through the end of next week, models continue to
hint to a cooler and much wetter pattern as a stronger Pacific
storm moves onshore along California and ejects east over the
western United States or the Great Basin region. Models are having
trouble placing where this storm will track. The GFS is more
progressive and further north, but shows the storm stalling and
then gradually retrograding west by the end of the week, resulting
in prolonged rainfall and mountain snowfall along with cooler than
normal temperatures. The ECMWF, Canadian, and around half the
ECMWF and GEFS ensemble members show a warmer, but considerably
wetter pattern as the storm system stalls near the four corners
region on Thursday. Will have to monitor this potential over the
next several days with plentiful moisture in easterly flow and
excellent dynamic lift for this time of the year. With 700mb
temperatures between 1c to 5c, hydro concerns are possible due to
mountain rainfall. However, if the GFS verifies there will be
plenty of colder air for snow above 8000 feet. Regardless of which
scenario verifies, it looks pretty wet for the eastern plains.
Stay tuned.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 521 PM MDT Fri May 5 2023

Wyoming TAFS...A passing weather disturbance will produce isolated
thunderstorms in the vicinity at Laramie and Cheyenne until 02Z.
Otherwise, scattered clouds from 8000 to 10000 feet AGL will
prevail. Decent surface pressure gradients will produce wind gusts
to 35 knots at all terminals until 02Z, and to 30 knots after
14Z Saturday.

Nebraska TAFS...A passing weather disturbance will help produce
scattered thunderstorms producing localized MVFR ceilings and
visibilities until 03Z, with winds gusting up to 45 knots near
storms. With conditions becoming more saturated overnight, expect
IFR ceilings under 1000 feet at Chadron and Alliance from 06Z to
13Z. Elsewhere, scattered to broken clouds from 8000 to 10000 feet
AGL will exist, with scattered clouds around 10000 feet AGL at
all terminals after 15Z Saturday. Surface pressure gradients will
be sufficient to produce wind gusts to 27 knots until 03Z, and to
30 knots after 15Z Saturday.

&&

.FIRE WEATHER...
Issued at 231 PM MDT Fri May 5 2023

Minimal fire weather concerns over the next week as southeast
Wyoming and Nebraska Panhandle experiences daily chances for
showers and thunderstorms. A slow moving low pressure system over
Utah will continue to bring moisture north into the area. This
southwest flow continues through much of next week with daily
chances for wetting rains. Afternoon humidity stays well above
critical levels with fair to good overnight recoveries.

&&

.HYDROLOGY...
Issued at 231 PM MDT Fri May 5 2023

Areal Flood Warning remains in effect for southwest Carbon Co
mainly concerning areas around the Little Snake River near Baggs until
9 PM today. Slightly above average temperatures will continue
today and this weekend, but will not be 10-15F degrees above
average like earlier this week that led to rapid meltoff and
rising river levels. Latest hydrographs observations at Baggs and
Savery both show overnight minimums in river stages equivalent to
those observed last night. This is promising, suggesting that
daily crests should not exceed previous day's stages. Regardless,
minor flood stage still looks achievable today and therefore will
need to monitor river observations before deciding to
cancel/extend the flood warning beyond midday today. Most
convection today should remain east of the Laramie Range and
therefore should not have compounding effects with rain on snow
not expected.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...LK
LONG TERM...TJT
AVIATION...RUBIN
FIRE WEATHER...GCC
HYDROLOGY...MB
Hazardous weather outlook, May 5, 3:34 PM MDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
334 PM MDT Fri May 5 2023

WYZ104-105-109>115-062145-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
334 PM MDT Fri May 5 2023

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101>103-106>108-116>119-062145-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
334 PM MDT Fri May 5 2023

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Numerous showers and thunderstorms will develop this afternoon
along the Laramie Range and farther east. Strong thunderstorms are
possible with gusty winds, small hail, and frequent lightning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Please submit any storm reports to your local NWS office.

NEZ002-003-019>021-054-055-095-096-062145-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
334 PM MDT Fri May 5 2023

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Numerous thunderstorms will develop this afternoon continuing into
the evening. Severe thunderstorms are possible with strong
outflow winds, hail, heavy rainfall, and frequent lightning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Please submit any storm reports to your local NWS office.

In the hours before

Special weather statement, May 5, 3:40 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
340 PM MDT Fri May 5 2023

NEZ002-095-052215-
Dawes NE-North Sioux NE-
340 PM MDT Fri May 5 2023

...A strong thunderstorm will impact portions of northwestern Dawes
and northwestern Sioux Counties through 415 PM MDT...

At 340 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Montrose, or 32 miles east of Lusk, moving
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Montrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4272 10376 4280 10398 4301 10387 4300 10350
TIME...MOT...LOC 2140Z 208DEG 24KT 4283 10383

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Wills
Special weather statement, May 5, 3:42 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
342 PM MDT Fri May 5 2023

NEZ002-052215-
Dawes NE-
342 PM MDT Fri May 5 2023

...A strong thunderstorm will impact portions of southeastern Dawes
County through 415 PM MDT...

At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Hay Springs, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Dawes
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4251 10299 4279 10280 4279 10278 4260 10277
      4246 10278
TIME...MOT...LOC 2142Z 228DEG 19KT 4255 10276

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Wills
Special weather statement, May 5, 3:45 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
345 PM MDT Fri May 5 2023

NEZ003-019-021-096-052230-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
345 PM MDT Fri May 5 2023

...A strong thunderstorm will impact portions of southwestern Box
Butte, northeastern Scotts Bluff, northwestern Morrill and
southeastern Sioux Counties through 430 PM MDT...

At 345 PM MDT, Doppler radar was tracking a strong thunderstorm near
Moomaws Corner, or 16 miles east of Scottsbluff, moving northeast at
25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Moomaws Corner and Kilpatrick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4179 10337 4188 10346 4215 10336 4193 10304
TIME...MOT...LOC 2145Z 230DEG 20KT 4186 10335

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Wills
Local storm report, May 5, 4:19 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT FRI MAY 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 WNW MCGREW            41.76N 103.45W
05/05/2023  M0.88 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&
Special weather statement, May 5, 4:55 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
455 PM MDT Fri May 5 2023

NEZ003-019-021-096-052330-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
455 PM MDT Fri May 5 2023

...A strong thunderstorm will impact portions of southwestern Box
Butte, northeastern Scotts Bluff, northwestern Morrill and
southeastern Sioux Counties through 530 PM MDT...

At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Angora, or 20 miles southwest of Alliance, moving
north at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Kilpatrick Lake around 530 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4184 10304 4183 10334 4211 10341 4211 10302
TIME...MOT...LOC 2255Z 176DEG 16KT 4195 10323

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Jamski
Special weather statement, May 5, 5:25 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
525 PM MDT Fri May 5 2023

NEZ003-021-055-060000-
Cheyenne NE-Box Butte NE-Morrill NE-
525 PM MDT Fri May 5 2023

...Strong thunderstorms will impact portions of southeastern Box
Butte, eastern Cheyenne and eastern Morrill Counties through 600 PM
MDT...

At 525 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Alliance to near Lorenzo.
Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alliance, Sidney, Lodgepole, Dalton, Gurley, Colton, Sunol, Alliance
Airport, The Intersection Of Highway 385 And 92, Sidney Airport and
Broadwater.

This includes Interstate 80 in Nebraska between mile markers 56 and
76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4100 10263 4100 10302 4205 10311 4209 10271
      4201 10270 4200 10267 4179 10268 4174 10266
      4174 10264 4142 10264 4139 10261
TIME...MOT...LOC 2325Z 267DEG 45KT 4204 10305 4097 10304

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Wills

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:01 PM MDTSpecial Weather StatementCYSBanner44 min
May 5, 2:18 PM MDTSpecial Weather StatementCYSScotts Bluff27 min
May 5, 2:30 PM MDTSpecial Weather StatementCYSScotts Bluff45 min
May 5, 3:42 PM MDTSpecial Weather StatementCYSDawes33 min
May 5, 3:45 PM MDTSpecial Weather StatementCYSBox Butte45 min
May 5, 3:53 PM MDTSevere Thunderstorm WarningCYSDawes20 min
May 5, 4:55 PM MDTSpecial Weather StatementCYSBox Butte35 min
May 5, 5:25 PM MDTSpecial Weather StatementCYSCheyenne, Morrill35 min
May 5, 5:42 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.